MAUDE Adverse Event Report: NUVASIVE, INC PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 7680472
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Failure of Implant (1924); Weakness (2145)
Date of Event 01/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not provided for review.The device has not returned; therefore, no further investigation can be completed at this time.Review of the device history records for this lot does not note any material non-conformances or manufacturing errors that may have caused or contributed to this event.Labeling review: "risks associated with implants in the spine, including the pcm cervical disc device, are: early or late loosening of the components; disassembly; bending or breakage of any or all of the components; implant migration; malpositioning of the implant; loss of purchase; sizing issues with components; anatomical or technical difficulties.".
 
Event or Problem Description
On (b)(6) 2015, a (b)(6) male underwent anterior cervical discectomy with arthroplasty at c5-6.During a post-operative visit, the patient reported significant weakness in the right arm.A revision surgery occurred on (b)(6) 2016 to remove the device.It was noted the prothesis had extruded anteriorly.

Brand Name
PCM CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key5449278
Report Number2031966-2016-00006
Device Sequence Number561990
Product Code MJO
UDI-Device Identifier00887517081193
UDI-Public00887517081193
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7680472
Device Lot NumberSV8191
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR